A symmetric Diophantine equation involving biquadrates

Ajai Choudhry
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 24, 2018, Number 2, Pages 140—144
DOI: 10.7546/nntdm.2018.24.2.140-144
Download full paper: PDF, 121 Kb


Authors and affiliations

Ajai Choudhry
13/4 A Clay Square, Lucknow – 226001, India


This paper is concerned with the Diophantine equation

i=1n aixi4 = ∑i=1n aiyi4,
where n ≥ 3 and ai, i = 1, 2, …, n, are arbitrary nonzero integers. While a method of obtaining numerical solutions of such an equation has recently been given, it seems that an explicit parametric solution of this Diophantine equation has not yet been published. We obtain a multi-parameter solution of this equation for arbitrary values of ai and for any positive integer n ≥ 3, and deduce specific solutions when n = 3 and n = 4. The numerical solutions thus obtained are much smaller than the integer solutions of such equations obtained earlier.


  • Biquadrates
  • Fourth powers
  • Quartic Diophantine equation

2010 Mathematics Subject Classification

  • 11D25


  1. Choudhry, A. (1991) Symmetric Diophantine systems, Acta Arithmetica, 59, 291–307.
  2. Choudhry, A. (2013) Equal sums of like powers and equal products of integers, Rocky Mountain Journal of Mathematics, 43, 763–792
  3. Dickson, L. E. (1992) History of theory of numbers, Vol. 2, Chelsea Publishing Company, New York.
  4. Izadi, F., & Baghalaghdam, M. (2017) On the Diophantine equation ∑i=1n aixi4 = ∑j=1n ajyj4, available at arXiv:1701.02605.

Related papers

Cite this paper

Choudhry, A. (2018). A symmetric Diophantine equation involving biquadrates. Notes on Number Theory and Discrete Mathematics, 24(2), 140-144, doi: 10.7546/nntdm.2018.24.2.140-144.

Comments are closed.